Alert archive / Nebraska / Frost Advisories in 2011

Frost Advisory 3, NWS Omaha, NE

September 14, 20114 counties in Iowa; 9 counties in Nebraska

NWS Omaha, NE issued this frost advisory at Sep 14, 2011, 4:12 AM CDT for 4 counties in Iowa; 9 counties in Nebraska. It took effect at Sep 15, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2011, 4:12 AM CDT (09:12 UTC)
In effect from
Sep 15, 2011, 4:00 AM CDT
Expired
Sep 15, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE

Counties Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2007 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

013 
WWUS73 KOAX 140912
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
412 AM CDT WED SEP 14 2011

...COLDEST AIR OF THE SEASON WITH AREAS OF FROST TONIGHT...

.DECREASING CLOUDS TODAY AND COLD CANADIAN HIGH PRESSURE BUILDING
IN WILL SET THE STAGE FOR A COLD NIGHT TONIGHT ACROSS THE ADVISORY
AREA. WITH MOSTLY CLEAR SKIES AND NEARLY CALM WINDS...TEMPERATURES
SHOULD DROP INTO THE LOWER 30S WITH AREAS OF FROST.

IAZ043-NEZ012-015-018-141715-
/O.NEW.KOAX.FR.Y.0003.110915T0900Z-110915T1300Z/
MONONA-CEDAR-THURSTON-WAYNE-
INCLUDING THE CITIES OF...ONAWA...HARTINGTON...PENDER...WAYNE
412 AM CDT WED SEP 14 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY. 

* TEMPERATURE...TEMPERATURES SHOULD DROP INTO THE LOWER 30S EARLY
  THURSDAY MORNING.

* IMPACTS...FROST MAY KILL SENSITIVE PLANTS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ZAPOTOCNY
4 follow-up statements
812 
WWUS73 KOAX 142026
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
326 PM CDT WED SEP 14 2011

...COLDEST AIR OF THE SEASON WITH AREAS OF FROST TONIGHT...

.DECREASING CLOUDS TODAY AND COLD HIGH PRESSURE BUILDING IN WILL
ALLOW AREAS OF FROST TO DEVELOP AS TEMPERATURES DROP INTO THE
LOWER 30S.

IAZ043-NEZ012-015-018-150430-
/O.CON.KOAX.FR.Y.0003.110915T0900Z-110915T1300Z/
MONONA-CEDAR-THURSTON-WAYNE-
INCLUDING THE CITIES OF...ONAWA...HARTINGTON...PENDER...WAYNE
326 PM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
THURSDAY...

* IMPACTS...TEMPERATURES SHOULD DROP INTO THE LOWER 30S EARLY
  THURSDAY MORNING...WHICH WILL RESULT IN AREAS OF FROST ACROSS
  THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
997 
WWUS73 KOAX 150206
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
906 PM CDT WED SEP 14 2011

...COLDEST AIR OF THE SEASON WITH AREAS OF FROST TONIGHT...

.COLD HIGH PRESSURE WILL CONTINUE TO BUILD OVER MINNESOTA AND
INTO IOWA TONIGHT. VARIABLE CLOUDINESS IS EXPECTED OVER THE
REGION. THICKER CLOUDS SHOULD BE SOUTHWEST OF THE FROST ADVISORY
AREA. TEMPERATURES SHOULD DROP INTO THE LOWER AND MID 30S AT MANY
LOCATIONS. 

IAZ055-056-069-NEZ011-017-032>034-045-151015-
/O.EXA.KOAX.FR.Y.0003.110915T0900Z-110915T1300Z/
HARRISON-SHELBY-POTTAWATTAMIE-KNOX-PIERCE-STANTON-CUMING-BURT-
WASHINGTON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...BLOOMFIELD...PIERCE...STANTON...WEST POINT...
TEKAMAH...BLAIR
906 PM CDT WED SEP 14 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY. 

* IMPACTS...TEMPERATURES SHOULD DROP INTO THE LOWER AND MID 30S
  EARLY THURSDAY MORNING...WHICH WILL RESULT IN AREAS OF FROST
  ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

IAZ043-NEZ012-015-018-151015-
/O.CON.KOAX.FR.Y.0003.110915T0900Z-110915T1300Z/
MONONA-CEDAR-THURSTON-WAYNE-
INCLUDING THE CITIES OF...ONAWA...HARTINGTON...PENDER...WAYNE
906 PM CDT WED SEP 14 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
THURSDAY...

* IMPACTS...TEMPERATURES SHOULD DROP INTO THE LOWER 30S EARLY 
  THURSDAY MORNING...WHICH WILL RESULT IN AREAS OF FROST ACROSS 
  THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MILLER
744 
WWUS73 KOAX 150901
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
401 AM CDT THU SEP 15 2011


IAZ043-055-056-069-NEZ011-012-015-017-018-032>034-045-151300-
/O.CON.KOAX.FR.Y.0003.000000T0000Z-110915T1300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE-
WAYNE-STANTON-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...PIERCE...
WAYNE...STANTON...WEST POINT...TEKAMAH...BLAIR
401 AM CDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...LOWER TO MID 30S EARLY THIS MORNING.

* IMPACTS...FROST MAY KILL SENSITIVE PLANTS IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ZAPOTOCNY
617 
WWUS73 KOAX 151316
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
816 AM CDT THU SEP 15 2011

IAZ043-055-056-069-NEZ011-012-015-017-018-032>034-045-151430-
/O.EXP.KOAX.FR.Y.0003.000000T0000Z-110915T1300Z/
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE-
WAYNE-STANTON-CUMING-BURT-WASHINGTON-
INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...PIERCE...
WAYNE...STANTON...WEST POINT...TEKAMAH...BLAIR
816 AM CDT THU SEP 15 2011

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE STARTED TO WARM THIS MORNING AND WILL CONTINUE
TO QUICKLY CLIMB INTO THE 40S BY MID MORNING BRINGING AN END TO
ANY FROST.

$$

FOBERT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at Sep 14, 3:55 AM CDT, 17 minutes earlier.

Area forecast discussion, Sep 14, 3:55 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
355 AM CDT WED SEP 14 2011

.DISCUSSION...
FORECAST CONCERNS THIS MORNING WILL BE SHOWERS AND THEN TONIGHT;
HOW COLD TEMPERATURES WILL GET ALONG WITH FROST POTENTIAL.

AT 08Z THE COLD FRONT WAS PUSHING ACROSS THE FORECAST ARE AND WAS
SOUTH OF NORFOLK AND DENISON IOWA. A SHORTWAVE WAVE IN WRN NE AT
00Z WILL CONTINUE TO SWING EAST AND SOUTHEAST THIS MORNING AS THE
MAIN LIFT WITH THE LARGER SCALE TROF ALSO SWINGS THROUGH. WILL
MAINTAIN SCATTERED SHOWERS THIS MORNING...DECREASING IN THE NORTH
AS DRIER AIR WORKS IN. THIS AFTERNOON SFC HIGH PRESSURE WILL
CONTINUE TO BUILD IN WITH H85 TEMPS LOWERING TO 2 DEG C IN THE
NORTH AND 4 IN THE SOUTH. CLOUDY SKIES WILL LIMIT TEMPERATURES
AND SHOULD SEE DECREASING CLOUDS FROM WITH NORTH. WITH COLD AIR
ADVECTION WILL HOLD TEMPERATURES IN THE UPPER 50S TO LOWER 60S.

TONIGHT THE COLD CANADIAN AIRMASS WILL SETTLE IN AND TEMPERATURES
SHOULD DROP INTO THE LOWER AND MID 30S. TYPICALLY OUR FIRST FALL
FROST RANGES FROM SEPT 21ST TO OCT 4 AND OUR FIRST FREEZE IS SEPT
28TH TO OCT 13TH DEPENDING ON THE SIGHTING. WAYNE AND SEVERAL
SITES HAVE ALREADY BEEN DOWN TO 37. 4 INCH SOIL TEMPERATURES ARE
STILL IN THE 60S...THUS THIS WILL HINDER TEMPERATURES FROM
BOTTOMING OUT AS MUCH AS THEY COULD IN A COUPLE OF WEEKS AND HIGH
CLOUDS ALSO MAY HINDER FULL COOLING. FOR NOW MENTIONED FROST IN
SEVERAL OF THE ZONES AND RIVER FOG IN LOW LYING AREAS AND HAVE A
FROST ADVISORY IN THE NORTHEAST. ADJUSTMENTS MAY BE
NEEDED...DEPENDING ON THE CLOUDS AND HOW THINGS ARE COOLING
OFF...BUT THOUGHT THIS WOULD BE A GOOD START.

THE NEXT SHORTWAVE TROF IS ALREADY MOVING INTO THE WESTERN PLAINS
THURSDAY MORNING SPREADING MID CLOUDS EASTWARD. SOME OF THESE
SHOWERS MAY MAKE IT INTO EASTERN NEBRASKA DURING THE AFTERNOON AS
THE SHORTWAVE MOVES ACROSS NEBRASKA...WARM AIR ADVECTION INCREASES AND
THERE IS ADDITIONAL SUPPORT WITH A COUPLED JET. THE SHOWERS SHOULD
SPREAD EASTWARD THURSDAY NIGHT DIMINISHING TO SPRINKLES FRIDAY
MORNING. ANOTHER SHORTWAVE WHICH IS FARTER SOUTH FRIDAY. THETA-
ADVECTION CONTINUES WITH ISOLATED SHOWERS MENTIONED. HIGHS
THURSDAY AND FRIDAY SHOULD REMAIN BELOW NORMAL...IN THE 50S AND 60S.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

VFR CONDS ARE EXPECTED THROUGH THE TAF PERIOD. A QUICK MOVING STORM
SYSTEM MAY PROVIDE SOME LIGHT RAIN AT OMA/LNK EARLY THIS
MORNING...BUT THIS SHOULD BE CLEAR OF THE TERMINALS BY LATE MORNING.
MID LEVEL CLOUD DECK WILL BE CLEARING BY MID TO LATE AFTERNOON
LEADING TO MOSTLY CLEAR CONDS THIS EVENING...WITH HIGH CLDS AGAIN
MOVING IN TOWARD THE END OF THE PERIOD. WINDS WILL INCREASE FROM THE
NORTH THIS MORNING AT ALL TAF SITES WITH GUSTS POSSIBLE AT LNK INTO
EARLY AFTN. THE WINDS WILL QUICKLY DIMINISH THIS EVENING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FROST ADVISORY FROM 4 AM TO 8 AM CDT THURSDAY FOR NEZ012-015-018.

IA...FROST ADVISORY FROM 4 AM TO 8 AM CDT THURSDAY FOR IAZ043.

&&

ZAPOTOCNY/BOUSTEAD
Hazardous weather outlook, Sep 13, 4:53 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
453 PM CDT TUE SEP 13 2011

IAZ043-056-080-091-NEZ015>018-030>034-042>044-050-051-065-066-078-
088>090-092-141100-
ANTELOPE-BOONE-BURT-BUTLER-COLFAX-CUMING-DODGE-GAGE-JEFFERSON-
JOHNSON-LANCASTER-MADISON-MONONA IA-MONTGOMERY IA-PAGE IA-PAWNEE-
PIERCE-PLATTE-SALINE-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-
WAYNE-
453 PM CDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

AREAS OF FROST IS ANTICIPATED THURSDAY MORNING.

THERE IS A SLIGHT CHANCE OR A CHANCE FOR THUNDERSTORMS FRIDAY
NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ055-069-079-090-NEZ011-012-045-052-053-067-068-091-093-141100-
CASS-CEDAR-DOUGLAS-FREMONT IA-HARRISON IA-KNOX-MILLS IA-NEMAHA-OTOE-
POTTAWATTAMIE IA-RICHARDSON-SARPY-WASHINGTON-
453 PM CDT TUE SEP 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER
IN NORTHERN KNOX AND NORTHERN CEDAR COUNTIES...AND ALSO FROM
AROUND BLAIR DOWNSTREAM TO RULO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AREAS OF FROST IS ANTICIPATED THURSDAY MORNING.

THERE IS A SLIGHT CHANCE OR A CHANCE FOR THUNDERSTORMS FRIDAY
NIGHT THROUGH MONDAY.

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 10:33 AM CDTRiver Flood AdvisoryOAXHarrison9 days

Nearby

Frost Advisories in Nebraska, 2011Frost Advisories in Iowa, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.